Winter Storm, W Okanogan/C&w Chelan
- When
- February 1, 12:00 AM PST to 4:00 AM PST
- Where
- W Okanogan/C&w Chelan forecast zone
- Reported by
- TRAINED SPOTTER
A winter storm system moved through the east slopes of the Cascades and the Okanogan Valley during the day of the 31st of January and into the early morning hours of the 1st of February. For the valleys along the east slopes of the Cascades, at least 6 to 12 inches of new snow fell with this storm with the town of Mazama receiving 12 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A winter storm system moved through the east slopes of the Cascades and the Okanogan Valley during the day of the 31st of January and into the early morning hours of the 1st of February. For the valleys along the east slopes of the Cascades, at least 6 to 12 inches of new snow fell with this storm with the town of Mazama receiving 12 inches. The Okanogan Valley received 4 to 6 inches of new snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jan 31, 10:54 PM PST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1054 PM PST TUE JAN 31 2006
.SYNOPSIS...THE LATEST IN A SERIES OF STORMS WILL MOVE THROUGH THE
INLAND NORTHWEST TONIGHT AND WEDNESDAY. UNSETTLED WEATHER CAN BE
EXPECTED THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND.
&&
.DISCUSSION...
REST OF TONIGHT...COLD FRONTAL BOUNDARY CONTINUES TO MAKE STEADY
PROGRESS THROUGH THE INLAND NW THIS EVENING. AS OF 0630Z...THE
FRONT EXTENDED FROM THE NE CORNER OF WA SW TOWARD THE DALLES.
SATELLITE NOW REVEALING IMPRESSIVE CLEARING IN THE LEE OF THE
CASCADES AS FAR EAST AS WILBUR AND OTHELLO. THIS CLEARING SEEMED
TO BE TIED TO STRONG ISENTROPIC AND OROGRAPHIC DESCENT OVER THE
CASCADES AND WILL UNDOUBTEDLY END THE THREAT OF HEAVY
PRECIPITATION FOR THE WENATCHEE AND WATERVILLE PLATEAU AREA. THE
OKANOGAN VALLEY WILL BE THE NEXT REGION TO CLEAR HOWEVER WITH
MODERATE SOUTHERLY FLOW FROM THE SURFACE TO 850 MBS...WE SUSPECT
UPSLOPE FLOW WILL PROLONG PRECIPITATION FOR THE NEXT SEVERAL
HOURS. ELSEWHERE CURRENT WINTER HEADLINES WILL BE ALLOWED TO
CONTINUE. FX
&&
.AVIATION...COLD FRONT MAKING STEADY PROGRESS EAST THIS
EVENING...WITH WIDESPREAD MVFR/IFR CONDITIONS AHEAD OF IT DUE TO
SNOW AND LOW CLOUDS. THE FRONT WILL CLEAR THE SPOKANE AND COEUR
DALENE AREAS BETWEEN 07-09Z AND THEN THROUGH THE PALOUSE AND
LEWISTON AREA BETWEEN 09-11Z. CONDITIONS WILL IMPROVE TO MVFR/VFR AFTER
ITS PASSAGE. MEANWHILE LOCATIONS NEAR THE CASCADES...ASIDE FROM
THOSE AT THE CREST...WILL EXPERIENCE VFR CONDITIONS OVERNIGHT.
FOR WEDNESDAY MOST LOCATIONS WILL SEE VFR CONDITIONS...HOWEVER
STRONG SOUTHWEST WINDS OF 25-35 KTS WITH GUSTS TO 45 KTS WILL
DEVELOP. FX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 35 44 29 40 30 41 / 90 30 60 60 40 10
COEUR DALENE 34 45 30 40 30 41 / 100 40 70 70 50 10
PULLMAN 35 46 32 41 33 42 / 100 30 30 50 40 10
LEWISTON 40 54 34 48 36 49 / 90 30 20 40 20 10
COLVILLE 30 46 28 41 26 39 / 100 30 60 60 60 20
SANDPOINT 33 42 32 42 30 42 / 100 70 80 80 60 20
KELLOGG 33 40 33 43 32 43 / 100 80 80 80 60 20
MOSES LAKE 37 51 33 45 30 44 / 100 10 20 30 10 10
WENATCHEE 32 45 32 42 31 40 / 100 10 30 30 20 10
OMAK 32 41 30 40 26 40 / 100 10 50 50 40 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 PM WEDNESDAY FOR NORTHERN PANHANDLE...
CENTRAL PANHANDLE MOUNTAINS.
WIND ADVISORY FROM 4 AM TO 3 PM WEDNESDAY FOR COEUR DALENE AREA...
IDAHO PALOUSE.
WA...SNOW ADVISORY UNTIL 4 AM WEDNESDAY ABOVE 4000 FEET FOR NORTHEAST
BLUE MOUNTAINS.
WIND ADVISORY FROM 4 AM TO 3 PM WEDNESDAY FOR WASHINGTON PALOUSE...
UPPER COLUMBIA BASIN...SPOKANE AREA.
WINTER STORM WARNING UNTIL 10 AM WEDNESDAY FOR NORTHEAST
MOUNTAINS...OKANOGAN HIGHLANDS.
WINTER STORM WARNING UNTIL 4 AM WEDNESDAY FOR EAST SLOPES
NORTHERN CASCADES...OKANOGAN VALLEY.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1102 PM PST TUE JAN 31 2006
IDZ001-004-WAZ031-037-038-042-043-020715-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...ANATONE...PEOLA...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE
1102 PM PST TUE JAN 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY FOR
NORTH IDAHO PANHANDLE...CENTRAL PANHANDLE MOUNTAINS
WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR
NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS
WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR
EAST SLOPES NORTH CASCADES...OKANOGAN VALLEY
SNOW ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY ABOVE 4000
FEET FOR NORTHEAST BLUE MOUNTAINS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TONIGHT
ANOTHER WINTER STORM WILL AFFECT THE REGION TONIGHT. SIGNIFICANT SNOWFALL
AND STRONG WINDS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WINTER STORM WILL CONTINUE TO AFFECT THE REGION THROUGH WEDNESDAY.
SIGNIFICANT SNOWFALL AND STRONG WINDS ARE EXPECTED.
IDZ002-003-026-027-WAZ032>036-041-044-020715-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...
GRAND COULEE...COULEE CITY...SPOKANE...WENATCHEE...WATERVILLE...
MANSFIELD
1102 PM PST TUE JAN 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG WINDS ASSOCIATED WITH A PASSING COLD FRONT WILL IMPACT THE
COLUMBIA BASIN...SPOKANE AND COEUR DALENE AREA...AND PALOUSE ON
WEDNESDAY. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1045 PM PST TUE JAN 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY SNOW 2 S MALOTT 48.24N 119.71W
01/31/2006 6.0 INCH OKANOGAN WA TRAINED SPOTTER
OKANOGAN 15
&&
JCOTEThe national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493148, 5493149.